Can't speak in public. My worst night mare

I keep postponing all the tasks assigned to me at work ,earned a really bad reputation. Don't feel like doing anything.. sitting idle is my daily routine. Forgetting even the smallest things. Afraid to meet ppl. I'm lagging behind. All this started after they asked me to give a seminar on two topics. About which I already prepared the power point presentations . I m scared to speak about it even . Escaping always.. my professor stopped talking to me. Pls help

2 Replies

oldestnewest
  • Hi Divzi. If public speaking isn't one of your strong points then perhaps ask work for some training in that area. I've had the training three times in total as I like you am not confident at it. Every Time it's on offer I'm the first to put my name down. A couple of tips, imagine the people your delivering it to in their pajamas, this is not a sexual thing, it's designed to make you smile inside (and therefore on the outside.). Second focus on talking to the back of the the room as it will seem far less daunting than someone at the front, the distance helps incredibly and finally, practice your speech/presentation in a safe place with someone you know and trust. Ask them for feedback. It'll be easier for you if you know it, number small prompt cards, that way if you say drop and mix up your cards then at least you've rehearsed it and it'll be less of an issue getting back on point

    Lastly smile, and get someone you trust at work (could be your prof) to sit in the crowd, occasional talk as you look from left to right and always return to the friendly face

    Good luck, I hope this helps, let me know how you get on.

  • I had the same problem at work. My solution was to take tranquilizers about 30 minutes before speaking. This did work, although I took a high end of what would be considered a normal dose. I have also heard that there is another class of medicine that keeps your heart rate, breathing, etc from accelerating. I don't remember the name, but it is not an obscure medication, and my understand is that a lot of musicians, performers, etc. use this. Your doctor can probably help you. This is a very common problem.

You may also like...